Multi-Hamiltonian structure of the Born-Infeld equation

Metin Arik, Fahrünisa Neyzi, Yavuz Nutku, Peter J. Olver, John M. Verosky

Research output: Contribution to journalArticlepeer-review

65 Scopus citations


The multi-Hamiltonian structure, conservation laws, and higher order symmetries for the Born-Infeld equation are exhibited. A new transformation of the Born-Infeld equation to the equations of a Chaplygin gas is presented and explored. The Born-Infeld equation is distinguished among two-dimensional hyperbolic systems by its wealth of such multi-Hamiltonian structures.

Original languageEnglish (US)
Pages (from-to)1338-1344
Number of pages7
JournalJournal of Mathematical Physics
Issue number6
StatePublished - 1989


Dive into the research topics of 'Multi-Hamiltonian structure of the Born-Infeld equation'. Together they form a unique fingerprint.

Cite this